# SDR 2011FA0000015

- Difficulty date: January 6, 2011
- Submitted: January 6, 2011
- Operation: General aviation
- Aircraft: N348ME
- Make and model: Cessna 172S
- Aircraft serial: 172S8582
- Aircraft time: 3,471 hours, 3,471 cycles
- Engine: Lyc IO360LYC*
- System (JASC): 7430 · Ignition Switching
- Part: Ignition Switch
- Part number: A5109C292501107
- Part serial: JUL072000
- Condition: Failed
- Part time: 3,471 hours, 3,471 cycles
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THE IGNITION SWITCH HAS NEVER BEEN INSPECTED IAW SEB91-5R1 TO COMPLY WITH AD 93-05-06.  UPON DISASSEMBLY OF THE SWITCH, THE CIRCUIT BOARD PLATE WAS FOUND TO BE SEVERLY WORN AND 1 CONTACT POINT WAS BURNED.  1 CONTACT CUP WAS BURNED COMPLETELY THROUGH CREATING A HOLE IN THE CONTACT POINT. THE SCREW HEADS HOLDING THE BODY OF THE SWITCH TO THE TERMINAL BOARD ASSY WERE PAINTED RED AS REQUIRED BY SEB91-5R1 AND AS DESCRIBED BY IDENTIFICATION OF A FACTORY NEW SWITCH; HOWEVER THERE WAS NO VISIBLE GREASE ON THE CUPS OR CIRCUIT BOARD. DISCUSSIONS WITH OTHER MECHANICS AND INSPECTORS LEADS ME TO BELIEVE THAT THIS AD IS OVERLOOKED DUE IN PART TO MECHANICS ASSUMING THAT NO AD EXISTS FOR SWITCHES MFG AFTER 1993. THE TEXT OF THE AD AS WELL AS THE TEXT IN SEB91-5R1 AND ACS SB92-01 DO NOT SUPPORT THIS ASSUMPTION.
